Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Spider senses
Apr 30, 2008

I just started my first round of meds a couple of weeks ago. I'm taking a mixture of Retonovir, Fosoprenavir and Truvada. I experienced my share of unfortunate side effects for the first week and have been feeling really great after that. The reason I'm writing is the one strange but persistent symptom I've been experiencing. Since I've been taking the meds I have an incredibly acute sense of smell. Any sort of perfumes or fragrances make me sick, and I'm pretty sure I could sniff out a truffle if I had to. Is that normal? I've asked a few other people on HIV meds and they hadn't ever heard of anything like this happening. Any information would be great! Thanks!

Response from Dr. Henry

I have had a few patients experience smell abnormalities like you describe that could be due to the ritonavir (in your case with fosamprenavir) that is well known to cause tongue/taste abnormalities that can cross over to effect smell sensations. Any reader with a similar experience is welcome to post their account. KH



Previous
Periodontal Disease
Next
viramune and fatigue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement